Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 9, 2011, 3:25 PM CDT for 5 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 10, 2011, 11:00 AM CDT
- Expired
- Apr 10, 2011, 2:41 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
Counties Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -716 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS84 KFWD 092025 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT SAT APR 9 2011 TXZ102-116-117-129>132-141-092130- /O.CAN.KFWD.FW.A.0007.110410T1800Z-110411T0200Z/ WISE-PALO PINTO-PARKER-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE- 325 PM CDT SAT APR 9 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE WEATHER WATCH FOR PORTIONS OF NORTH TEXAS. $$ TXZ091-100-101-115-100500- /O.UPG.KFWD.FW.A.0007.110410T1800Z-110411T0200Z/ /O.NEW.KFWD.FW.W.0011.110410T2000Z-110411T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS- 325 PM CDT SAT APR 9 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 7 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING THE DAY SUNDAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. HUMIDITY VALUES WILL DROP TO 15 TO 20 PERCENT DURING THE AFTERNOON HOURS WITH WEST-SOUTHWEST WINDS AROUND 20 MPH. THESE CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ DUNN
4 follow-up statements
467 WWUS84 KFWD 100432 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1132 PM CDT SAT APR 9 2011 TXZ091-100-101-115-101300- /O.CON.KFWD.FW.W.0011.110410T2000Z-110411T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS- 1132 PM CDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 7 PM CDT SUNDAY... A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING THE DAY SUNDAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. HUMIDITY VALUES WILL DROP TO 15 TO 20 PERCENT DURING THE AFTERNOON HOURS WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
476 WWUS84 KFWD 100949 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 449 AM CDT SUN APR 10 2011 TXZ116-101700- /O.EXB.KFWD.FW.W.0011.110410T1600Z-110411T0000Z/ PALO PINTO- 449 AM CDT SUN APR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING THE DAY TODAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. THE DRYLINE WILL BEGIN MOVING INTO NORTH TEXAS THIS MORNING. HUMIDITY VALUES WILL DROP INTO THE TEENS LATE THIS MORNING AND THIS AFTERNOON WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TXZ091-100-101-115-101700- /O.EXT.KFWD.FW.W.0011.110410T1600Z-110411T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS- 449 AM CDT SUN APR 10 2011 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING THE DAY TODAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. THE DRYLINE WILL BEGIN MOVING INTO NORTH TEXAS THIS MORNING. HUMIDITY VALUES WILL DROP INTO THE TEENS LATE THIS MORNING AND THIS AFTERNOON WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 82/JLD
666 WWUS84 KFWD 101643 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1143 AM CDT SUN APR 10 2011 TXZ091-100-101-115-116-110000- /O.CON.KFWD.FW.W.0011.000000T0000Z-110411T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO- 1143 AM CDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR MONTAGUE...YOUNG...JACK...STEPHENS AND PALO PINTO COUTNIES. A DRYLINE WILL MOVE INTO THE WESTERN COUNTIES OF NORTH TEXAS THIS AFTERNOON. HUMIDITY VALUES WILL DROP INTO THE TEENS BEHIND IT WITH WEST WINDS AROUND 15 TO 25 MPH WITH HIGHER GUSTS. THESE CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 92
541 WWUS84 KFWD 101941 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT SUN APR 10 2011 TXZ091-100-101-115-116-102045- /O.CAN.KFWD.FW.W.0011.000000T0000Z-110411T0000Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO- 241 PM CDT SUN APR 10 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL GENERALLY REMAIN 10 TO 20 MPH OUT OF THE WEST THROUGH THE EARLY EVENING HOURS WITH HUMIDITY VALUES AROUND 25 PERCENT. $$ DUNN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:16 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 9, 3:16 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SAT APR 9 2011 .DISCUSSION... UPPER LEVEL TROUGH MOVES EAST THROUGH THE INTER-MOUNTAIN WEST OVERNIGHT...BUT PRIMARY SURFACE LOW WILL BE WELL REMOVED FROM THE REGION AND TRACK ACROSS THE NORTHERN PLAINS. BREEZY SOUTH WINDS WILL CONTINUE TONIGHT AND TOMORROW MORNING...BUT WITH THE BEST DYNAMICS SO FAR NORTH...THE DRY LINE WILL LOSE ITS PUSH DURING THE DAY TOMORROW AND BECOME DRAPED ACROSS THE CWA FROM ROUGHLY SHERMAN TO FORT WORTH TO GOLDTHWAITE BY SUNSET. WESTERLY WINDS BEHIND THE DRY LINE ALSO WILL NOT BE TOO STRONG AND JUST THE FAR NORTHWEST COUNTIES WILL FLIRT WITH RED FLAG CONDITIONS AND THE SOUTHEASTERN PART OF THE FIRE WEATHER WATCH HAS BEEN DISCONTINUED. CONVECTION SHOULD DEVELOP ALONG THE DRY LINE BY LATE AFTERNOON AND ESPECIALLY SUNDAY EVENING AS CIN ERODES DUE TO DYNAMIC LIFTING FROM THE APPROACHING LONGWAVE TROUGH. BEST POPS WILL BE GENERALLY EAST OF I-35 SUNDAY EVENING WHERE MOISTURE WILL BE DEEPER AND MORE FAVORABLE FOR WEAKLY FORCED CONVECTION TO SURVIVE STRONGLY SHEARED DEEP LAYER ENVIRONMENT. ALTHOUGH LAPSE RATES INITIALLY WILL BE FAIRLY STEEP...THEY WILL BECOME LESS UNSTABLE DURING THE DAY DUE TO DYNAMIC LIFTING OF THE CAP/VERY WARM AIR NEAR 850MB. CAPES WILL RUN 1000-2000J/KG ACROSS THE AREA...BUT MODEL SOUNDINGS ARE INDICATING PRIMARILY THIN CAPE PROFILES BELOW 600MB WITH THE BETTER BUOYANCY OCCURRING UP HIGH. THIS SHOULD LIMIT POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...WITH THIS EVENT HAVING THE POTENTIAL DAMAGING WINDS AND HAIL UP TO 1.5 INCH OR SO. NAM/GFS BOTH ARE INDICATING SOME HIGH LEVEL MOISTURE AND INSTABILITY NEAR 600 MB BEHIND THE DRY LINE SUNDAY NIGHT...WHILE THE NAM IS THE ONLY MODEL THAT SHOWS QPF WITH THIS. FRONTOGENESIS SIGNATURE NEAR 700 MB WITH MAIN UPPER TROUGH SUGGESTS THAT MID LEVEL CLOUDS AND PERHAPS SOME SPRINKLES ARE PLAUSIBLE SUNDAY NIGHT. LOWS SUNDAY NIGHT ARE TRICKY BECAUSE IF CLOUDS DO NOT DEVELOP WE WILL RADIATE OUT MUCH MORE. UPPER TROUGH MOVES THROUGH BY MONDAY AND EXPECT SUNNY SKIES TO DOMINATE WITH TEMPS SLIGHTLY COOLER FOR HIGHS. SURFACE HIGH WILL BE OVER NORTH TEXAS MONDAY NIGHT AND DRY AIR WILL ALLOW FOR EXCEPTIONAL RADIATIONAL COOLING. WINDS SWING BACK TO THE SOUTHEAST ON TUESDAY BUT WILL REMAIN LIGHT FOR CONTINUED NICE WEATHER. NEXT UPPER SYSTEM WILL MOVE INTO THE PLAINS AROUND MIDWEEK AND SOUTH WINDS WILL BECOME BREEZY AGAIN BY WEDNESDAY WITH GULF MOISTURE RETURNING. THIS SYSTEM WILL SEND ANOTHER DRY LINE THROUGH THE AREA THURSDAY...WITH LOW CHANCES OF RAIN OCCURRING PRIMARILY EAST OF I-35 WHERE CAP WILL BE WEAKER AND MOISTURE BETTER...AS HAS BEEN THE THEME FOR MUCH OF THIS SPRING. QUIET AND SEASONABLE WEATHER EXPECTED FRIDAY AND SATURDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 87 57 78 53 / 5 20 30 0 0 WACO, TX 71 87 58 81 48 / 5 20 40 0 0 PARIS, TX 69 85 58 75 46 / 5 20 50 5 0 DENTON, TX 70 88 53 78 46 / 5 20 20 0 0 MCKINNEY, TX 69 86 57 77 44 / 5 20 30 0 0 DALLAS, TX 71 87 59 77 54 / 5 20 30 0 0 TERRELL, TX 70 85 58 79 48 / 5 20 40 0 0 CORSICANA, TX 69 86 60 80 49 / 5 10 50 5 0 TEMPLE, TX 70 87 58 83 48 / 5 20 40 0 0 MINERAL WELLS, TX 68 90 51 79 45 / 5 10 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ091>095-102>107- 117>123-130>135-141>148-156>162-174-175. RED FLAG WARNING FROM 3 PM TO 7 PM CDT SUNDAY FOR TXZ091-100-101- 115. &&
Hazardous weather outlook, Apr 9, 10:00 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1000 AM CDT SAT APR 9 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1000 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH THIS AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY AND SUNDAY EVENING AS A COLD FRONT MOVES THROUGH. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 35 SUNDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS WEST OF A BOWIE TO GRANBURY TO COMANCHE LINE FOR SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT ACROSS THE EASTERN TWO-THIRDS OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:33 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 35 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.